Alert archive / Virginia / Flash Flood Warnings in 2004

Flash Flood Warning 36, NWS Baltimore/Washington

July 12, 2004Albemarle County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Jul 12, 2004, 7:40 PM EDT for Albemarle County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2004, 7:40 PM EDT (23:40 UTC)
Expired
Jul 12, 2004, 10:45 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Albemarle County, VA

The radar

The Sterling radar (KLWX), 145 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2004-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2004-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KLWX 122341
FFWLWX
VAC003-130245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
740 PM EDT MON JUL 12 2004

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR
  ALBEMARLE COUNTY IN CENTRAL VIRGINIA

* UNTIL 1045 PM EDT.

* AT 740 PM EDT...RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN 
  OVER WOODRIDGE...MOVING SOUTHEAST AT 10 MPH.  RADAR INDICATES THAT 
  TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNED     
  AREA. ANOTHER INCH WILL BE POSSIBLE THROUGH 1045 PM EDT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES CARRIED AWAY BY RISING
WATER. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF
WATER COVERS THE ROADWAY.

NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
STAY AWAY FROM DRAINAGE DITCHES AND STORM DRAINS AS THEY CAN BECOME
DEADLY TORRENTS AFTER HEAVY RAIN. TO ESCAPE RISING WATER MOVE UP TO
HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3799 7855 3786 7854 3783 7842 3796 7831

$$

ROGOWSKI
3 follow-up statements
000 
WGUS71 KLWX 130044
FFSLWX
VAC003-130245-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
845 PM EDT MON JUL 12 2004

...FLASH FLOOD WARNING CONTINUES FOR ALBEMARLE COUNTY UNTIL 1045 PM
   EDT...

AT 840 PM EDT...RADAR INDICATED ANOTHER LINE OF THUNDERSTORMS WITH 
VERY HEAVY RAIN NORTHWEST OF CHARLOTTESVILLE...MOVING SOUTHEAST AT 
10 MPH.

RADAR INDICATES THAT TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN 
SOUTH OF CHARLOTTESVILLE. ANOTHER INCH WILL BE POSSIBLE THROUGH 1045 
PM EDT. EMERGENCY MANAGEMENT REPORTED SEVERAL ROADS WERE CLOSED 
SOUTH OF CHARLOTTESVILLE. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS AT 
NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH 
FLOODS.

$$

ROGOWSKI/PELOQUIN
000 
WGUS71 KLWX 130156
FFSLWX
VAC003-130245-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
955 PM EDT MON JUL 12 2004

...FLASH FLOOD WARNING CONTINUES FOR ALBEMARLE COUNTY UNTIL 1045 PM
   EDT...

AT 950 PM EDT...RADAR INDICATES A SECOND LINE OF THUNDERSTORMS 
WEAKENING SOUTH OF CHARLOTTESVILLE. ADDITIONAL SCATTERED 
THUNDERSTORMS ARE MOVING INTO THE CHARLOTTESVILLE AREA FROM NEAR 
THE BLUE RIDGE.

RADAR INDICATES THAT THREE TO FOUR INCHES OF RAIN HAS ALREADY FALLEN 
SOUTH OF CHARLOTTESVILLE WHILE TWO TO THREE INCHES OF RAIN HAS FALLEN 
WEST OF CHARLOTTESVILLE. SCATTERED THUNDERSTORMS WILL BRING 
ADDITIONAL RAINFALL TO SOME AREAS OVERNIGHT. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

$$
PELOQUIN/ROGOWSKI
000 
WGUS71 KLWX 130240
FFSLWX
VAC003-130300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1037 PM EDT MON JUL 12 2004

...FLASH FLOOD WARNING HAS EXPIRED FOR ALBEMARLE COUNTY...

HEAVY RAIN OVER ALBEMARLE COUNTY HAS MOVED EAST. A FEW ROADS MAY 
STILL HAVE WATER OVER THEM IN LOW SPOTS SO USE CAUTION WHILE DRIVING.

$$
STRONG/PELOQUIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:00 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 12, 3:00 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT MON JUL 12 2004

.SHORT TERM (TONIGHT AND TUESDAY)...
500MB PATTERN WILL PRETTY MUCH REMAIN THE SAME THROUGH THE ENTIRE
FORECAST PERIOD. AS A STRONG HIGH CENTER BUILDS OVER THE FOUR
CORNERS REGION...A TROUGH DIGS OVER THE EAST COAST. SEVERAL HARD
TO TIME AND TRACK SHORTWAVES WILL WILL ROUND THE BASE OF THE TROUGH
THE PERIOD.

QUASI-STATIONARY BOUNDARY OVER THE CENTRAL PORTIONS OF THE CWFA AT
THIS TIME. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON AND WILL LINGER INTO THE OVERNIGHT HOURS. POPS WILL BE
LIKELY THIS EVENING...AND TAPER OFF TO ISOLATED TOWARDS MORNING AS
THE BAROCLINIC ZONE SHIFTS NORTHWARD OVERNIGHT.

WILL INCLUDE LOW END SCATTERED POPS FOR TUESDAY AS A SURFACE TROUGH
SETS UP OVER THE CENTRAL FORECAST AREA.

&&

.AVIATION...COVERAGE OF THUNDERSTORMS WILL CONTINUE TO INCREASE THIS
AFTERNOON AND ACTIVITY WILL LINGER INTO THE EVENING HOURS. CIGS WILL
FALL BELOW 1000 FT IN STORMS...OTHERWISE CIGS WILL AVERAGE 1500 TO
2000 FEET UNTIL EVENING. VISIBILITIES SHOULD BE REDUCED IN SOME
LIGHT FOG AROUND 02Z...AND WILL PROGRESSIVELY GET WORSE TOWARDS
SUNRISE...ESPECIALLY IN THOSE AREAS THAT RECEIVED RAINFALL TODAY.
CIGS SHOULD REMAIN LOW DURING THE DAY TOMORROW...BUT FOGGY
CONDITIONS SHOULD IMPROVE AS MIXING AND HEATING OCCUR.

&&

.LONG TERM (TUESDAY NIGHT AND BEYOND)...

TUESDAY NIGHT...SURFACE TROUGH SHOULD SHIFT EASTWARD EARLY ON INTO
THE EVENING JUST IN TIME FOR A FRONTAL BOUNDARY TO BEGIN APPROACHING
FROM THE WEST EARLY WEDNESDAY. MODELS CONTINUE TO INDICATE THAT
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY
WEDNESDAY AS THE FRONTAL BOUNDARY MOVES EAST. IN ADDITION TO FRONTAL
CONVERGENCE...AND HIGH INSTABILITY...A COUPLED JET STRUCTURE WILL
EXIST IN THE UPPER LEVELS ALONG WITH A BROAD AREA OF UPPER
DIVERGENCE ALONG THE SURFACE BOUNDARY. MID LEVEL SUPPORT WILL ALSO BE
PRESENT AS A PRETTY STRONG SHORTWAVE ROUNDS THE BASE OF THE 500MB
TROUGH. LAPSE RATES ARE ALSO DECENT AND AVERAGE AOA 6.5.

FRONT SHOULD BE EAST OF THE CWFA BY EARLY WEDNESDAY. HIGH PRESSURE
SETTLES IN FOR THE LATTER HALF OF THE WEEK AND THE FIRST PART OF THE
WEEKEND. RIDGE MOVES OFF TO THE EAST ON SUNDAY...ALLOWING FOR
SOUTHERLY FLOW TO RETURN OVER THE AREA.

ANOTHER BOUNDARY BEGINS APPROACHING FROM THE WEST BY LATE
SUNDAY/EARLY MONDAY. HAVE INTRODUCED LOW END POPS (NEAR CLIMO
ANYWAY) FOR THIS SYSTEM. NOT TOO CONFIDENT ON THE EVOLUTION OF THIS
SYSTEM.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH TODAY AND TONIGHT DCZ001
MD...FLOOD WATCH TODAY AND TONIGHT MDZ002>007-009>011-013-014.
VA...FLOOD WATCH TODAY AND TONIGHT VAZ021-025>031-036>042-050>056.
WV...FLOOD WATCH TODAY AND TONIGHT FOR WVZ048>055.
MARINE...NONE.

&&

.SHORT TERM/AVIATION...MANNING/LISTEMAA/GUYER
.LONG TERM...LISTEMAA/GUYER
Hazardous weather outlook, Jul 12, 1:50 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
150 PM EDT MON JUL 12 2004

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-131000-
ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV-
CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA-
DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA-
FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD-
HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA-
MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA-
NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV-
PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD-
SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD-
150 PM EDT MON JUL 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE
BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND
CENTRAL VIRGINIA AND WASHINGTON DC.

.DAY ONE...
A FLOOD WATCH CONTINUES FOR MUCH OF THE AREA THROUGH TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING THE MID TO LATE AFTERNOON HOURS. SOME THUNDERSTORMS COULD
PRODUCE HOURLY RAINFALL AMOUNTS OF ONE TO TWO INCHES. THIS COULD
CAUSE FLOODING OF CREEKS...STREAMS...AND LOW LYING/POOR DRAINAGE
AREAS. RAINFALL FROM THUNDERSTORMS WILL TAPER OFF BY MIDNIGHT.

IN ADDITION...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE
PRODUCING STRONG DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF
THE EXPECTED SEVERE WEATHER.

MANNING

In the hours before

Special weather statement, Jul 12, 1:43 PM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
143 PM EDT MON JUL 12 2004

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ027>031-040>042-051>055-
057-WVZ048>053-055-122200-
ALLEGANY MD-ANNE ARUNDEL MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
BERKELEY WV-CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA-
DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA-
FREDERICK MD-GRANT WV-HAMPSHIRE WV-HARDY WV-HARFORD MD-HOWARD MD-
JEFFERSON WV-KING GEORGE VA-LOUDOUN VA-MINERAL WV-MONTGOMERY MD-
MORGAN WV-NORTHERN BALTIMORE MD-PAGE VA-PRINCE GEORGES MD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-RAPPAHANNOCK VA-
SHENANDOAH VA-SOUTHERN BALTIMORE MD-ST. MARYS MD-STAFFORD VA-
WARREN VA-WASHINGTON MD-
143 PM EDT MON JUL 12 2004

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA EARLY
THIS AFTERNOON. THE ATMOSPHERE HAS BECOME UNSTABLE AS TEMPERATURES
HAVE WARMED. WINDS IN THE ATMOSPHERE HAVE BECOME FAVORABLE FOR SEVERE
THUNDERSTORMS TO DEVELOP.

SOME THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE WITH DAMAGING
WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY
IN AREAS NORTH OF THE POTOMAC RIVER...WEST OF THE CHESAPEAKE AND EAST
OF THE BLUE RIDGE. IN ADDITION...ANY THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND A FLASH FLOOD WATCH REMAINS IN
EFFECT.

THOSE WITH ACTIVITIES PLANNED TODAY SHOULD REMAIN ALERT IN CASE
WARNINGS ARE ISSUED AND BE PREPARED TO SEEK SAFE SHELTER IS
THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MANNING
Local storm report, Jul 12, 1:55 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
155 PM EDT MON JUL 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FLASH FLOOD      ABERDEEN                39.51N 76.17W
07/12/2004                   HARFORD            MD   FIRE DEPT/RESCUE

            EMERGENCY MANAGEMENT REPORTS FLOODING IN SOUTHERN HARFORD
            COUNTY WITH MANY ROADS BECOMING FLOODED. EARLIER REPORT
            WAS POOR DRAINAGE FLOODING. REPORT UPDATED TO REFLECT
            UPDATED TIME.

&&

MANNING
Local storm report, Jul 12, 2:45 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT MON JUL 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     WHITE MARSH             39.38N 76.46W
07/12/2004                   BALTIMORE          MD   FIRE DEPT/RESCUE

            TREES DOWN ALONG ROUTE 40.

&&

MANNING
Special weather statement, Jul 12, 4:47 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
447 PM EDT MON JUL 12 2004

VAZ028-031-042-WVZ053-122130-
CLARKE VA-FREDERICK VA-JEFFERSON WV-LOUDOUN VA-
447 PM EDT MON JUL 12 2004

...STRONG THUNDERSTORM NEAR WINCHESTER MOVING EAST...

AT 4:45 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WINCHESTER...MOVING TO THE EAST AT 20 MILES PER HOUR. THE STORM WILL
LIKELY NEAR THE WESTERN LOUDOUN COUNTY LINE AROUND 5:30 PM. VERY
HEAVY RAIN...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM. RESIDENTS IN THIS AREA SHOULD MONITOR NOAA WEATHER RADIO FOR
POSSIBLE FUTURE WARNINGS.

ROGOWSKI
Special weather statement, Jul 12, 5:41 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
541 PM EDT MON JUL 12 2004

VAZ041-051-122230-
CULPEPER VA-FAUQUIER VA-
541 PM EDT MON JUL 12 2004

...HEAVY RAIN OCCURRING IN CULPEPER AND SOUTHERN FAUQUIER COUNTIES...

AT 5:40 PM...DOPPLER RADAR INDICATED A STATIONARY WEST TO EAST LINE
OF THUNDERSTORMS FROM NORTH OF THE TOWN OF CULPEPER EAST THROUGH
SOUTHERN FAUQUIER COUNTY. DOPPLER RADAR INDICATES THAT NEARLY TWO
INCHES OF RAIN HAS FALLEN NEAR REMINGTON. ANOTHER LINE OF
THUNDERSTORMS ORIENTED IN A NORTH TO SOUTH MANNER IS APPROACHING
SOUTHERN FAUQUIER COUNTY FROM CENTRAL CULPEPER COUNTY. HEAVY RAIN
WILL CONTINUE IN THESE AREAS THROUGH 6:30 PM. RESIDENTS IN THESE
AREAS SHOULD MONITOR WATER LEVELS AND STAY TUNED TO NOAA WEATHER
RADIO IN CASE WARNINGS ARE ISSUED.

ROGOWSKI
Local storm report, Jul 12, 5:59 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
559 PM EDT MON JUL 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      HAVRE DE GRACE          39.55N 76.10W
07/12/2004                   HARFORD            MD   EMERGENCY MNGR

            FLOODING ACROSS SOUTHERN COUNTY MOST PROMINENTLY AROUND
            HAVRE DE GRACE. ONE HOUSE CONDEMNED DUE TO BASEMENT
            COLLAPSE.

&&

STRONG

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:17 AM EDTSpecial Marine WarningLWX58 min
Jul 12, 11:29 AM EDTSpecial Marine WarningLWX91 min
Jul 12, 12:28 PM EDTSpecial Marine WarningLWX92 min
Jul 12, 4:32 PM EDTSevere Thunderstorm WarningLWXCulpeper58 min
Jul 12, 5:08 PM EDTSpecial Marine WarningLWX2 hr
Jul 12, 5:18 PM EDTSpecial Marine WarningLWX117 min
Jul 12, 5:56 PM EDTSpecial Marine WarningLWX2 hr
Jul 12, 6:21 PM EDTSpecial Marine WarningLWX114 min

Nearby

Flash Flood Warnings in Virginia, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.